MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-GM2
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported to olympus, the airway mobilescope experienced a leakage.There was no report of patient harm associated with this event.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was identified: the image guide serpentine coat was peeling.
 
Additional Manufacturer Narrative
The subject device was returned to olympus for evaluation.During inspection and testing, the allegation was confirmed.Due to a pinhole on channel tube, water tightness was lost.Due to a pinhole on the connecting tube, water tightness was lost.In addition to evaluation in b5, the adhesive on bending section cover had a chip.The connecting tube had a wrinkle.Due to wear of angle wire, bending angle in up direction did not meet the standard value.The image guide bundle had significant breakages.The connecting tube had a dent.Connecting tube had a buckling.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported malfunction.The dhr confirmed that the subject device was shipped in accordance with the specifications.A definitive root cause for this issue was not established.However, it is probable that the issue occurred due to stress of repeated use, external factors or handling of the device.The operation manual provides the following: ¿inspection of the endoscope.Inspect the control section for any irregularities such as excessive scratching, deformation, and loose parts.Inspect the boot and the insertion section near the boot for any irregularities such as bends, twists, tears, and cracks.Inspect the external surface of the entire insertion section including the bending section and the distal end for any irregularities such as dents, bulges, swelling, scratches, peeling of coating, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, and protruding objects.Holding the control section with one hand, carefully run your other hand back and forth over the entire length of the insertion section.Confirm that no objects hindering transnasal insertion and withdrawal or metallic wire protrude from the insertion section.Also, confirm that the insertion tube is not abnormally rigid.¿ olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17428620
Report Number9610595-2023-10860
Device Sequence Number12242728
Product Code EOQ
UDI-Device Identifier04953170407208
UDI-Public04953170407208
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-GM2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Initial Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown